Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Brown vaginal discharge, constant urge to urinate, painful urination, not on birth control. What is it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
I have a dark brown, goey substance coming from my vagina, constantly feel like I need to pee, but when I do only a little comes out and kind of hurts. what is it? I had my period a couple weeks ago, so dont think that is it. I am not on birth control.
Posted Mon, 16 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Gowri Kulkarni 54 minutes later

Thank you for posting in the query.

As I believe the more information a person gives the better is the doctor reply. Thus it improves satisfaction levels of the both. Hence please answer the following.

1. Did you get fever or suffer from abdominal pain?
2. Is the vaginal discharge foul smelling?
3. Are you sexually active and if so when was your last contact? Also what is your last menstrual period day?

The symptoms that you describe point towards an infection that you are carrying both in the vaginal tract and the urinary tract.

Following would be my advise:

A. Get yourself examined by your Primary Care Physician. Drink adequate amount of water at-least 2 liters/day. Cranberry juice is known to reduce the burning sensation in the urine. You could try drinking some.
C. You might be carrying a fungal or bacterial infection in the vaginal tract which might need treatment, which your Primary Care Physician would be able to help you out with.
D. If you have had a recent sexual contact it would be worthwhile to get a urine pregnancy test done.
E. If you are sexually active I would suggest you use some form of contraception like birth control pills or condoms.

Hope I have answered your queries. Please feel free to get back to me anytime.


Dr Gowri.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor